General information
Latest issue
Impact factor

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Zap. Nauchn. Sem. POMI:

Personal entry:
Save password
Forgotten password?

Zap. Nauchn. Sem. POMI, 2009, Volume 365, Pages 47–62 (Mi znsl3465)  

This article is cited in 4 scientific papers (total in 4 papers)

Decomposition of transvections for automorphisms

N. A. Vavilov, V. G. Kazakevich

St.-Petersburg State University

Abstract: The method of decomposition of unipotents consists in writing elementary matrices as products of factors lying in proper parabolic subgroups, whose images under (abstract) inner automorphisms also fall into proper parabolic subgroups of certain types. For the general linear group, this method was first proposed by Stepanov in 1987 to simplify the proof of Suslin's normality theorem. Soon thereafter Vavilov and Plotkin generalised it to other classical groups and Chevalley groups. Subsequently, many further results of that type have been discovered. In the present paper, we show that a similar decomposition can be constructed for arbitrary standard automorphisms. This result emerged in the context of a simplified proof of the theorems due to Waterhouse, Golubchik, Mikhalev, Zelmanov, and Petechuk regarding the standard description of automorphisms of the general linear group, based exclusively on the use of unipotent elements. Bibl. – 27 titles.

Full text: PDF file (268 kB)
References: PDF file   HTML file

English version:
Journal of Mathematical Sciences (New York), 2009, 161:4, 483–491

Bibliographic databases:

UDC: 513.6
Received: 12.11.2008

Citation: N. A. Vavilov, V. G. Kazakevich, “Decomposition of transvections for automorphisms”, Problems in the theory of representations of algebras and groups. Part 18, Zap. Nauchn. Sem. POMI, 365, POMI, St. Petersburg, 2009, 47–62; J. Math. Sci. (N. Y.), 161:4 (2009), 483–491

Citation in format AMSBIB
\by N.~A.~Vavilov, V.~G.~Kazakevich
\paper Decomposition of transvections for automorphisms
\inbook Problems in the theory of representations of algebras and groups. Part~18
\serial Zap. Nauchn. Sem. POMI
\yr 2009
\vol 365
\pages 47--62
\publ POMI
\publaddr St.~Petersburg
\jour J. Math. Sci. (N. Y.)
\yr 2009
\vol 161
\issue 4
\pages 483--491

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. N. A. Vavilov, V. G. Kazakevich, “More variations on decomposition of transvections”, J. Math. Sci. (N. Y.), 171:3 (2010), 322–330  mathnet  crossref
    2. N. A. Vavilov, “$\mathrm A_3$-dokazatelstvo strukturnykh teorem dlya grupp Shevalle tipov $\mathrm E_6$$\mathrm E_7$. II. Osnovnaya lemma”, Algebra i analiz, 23:6 (2011), 1–31  mathnet  mathscinet  elib; N. A. Vavilov, “An $\mathrm A_3$-proof of the structure theorems for Chevalley groups of types $\mathrm E_6$ and $\mathrm E_7$. II. The main lemma”, St. Petersburg Math. J., 23:6 (2012), 921–942  crossref  isi  elib
    3. N. A. Vavilov, A. V. Stepanov, “Lineinye gruppy nad obschimi koltsami I. Obschie mesta”, Voprosy teorii predstavlenii algebr i grupp. 22, Zap. nauchn. sem. POMI, 394, POMI, SPb., 2011, 33–139  mathnet  mathscinet; N. A. Vavilov, A. V. Stepanov, “Linear groups over general rings. I. Generalities”, J. Math. Sci. (N. Y.), 188:5 (2013), 490–550  crossref
    4. V. A. Petrov, “Razlozhenie transvektsii: algebro-geometricheskii podkhod”, Algebra i analiz, 28:1 (2016), 150–157  mathnet  mathscinet  elib; V. A. Petrov, “Decomposition of transvections: an algebro-geometric approach”, St. Petersburg Math. J., 28:1 (2017), 109–114  crossref  isi
  • Записки научных семинаров ПОМИ
    Number of views:
    This page:167
    Full text:64

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2018